Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 249, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 15, 2022, 2:48 PM EDT for Hancock County, Washington County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2022, 2:48 PM EDT (18:48 UTC)
- Expired
- Jul 15, 2022, 3:18 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hancock County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694
WUUS52 KFFC 151848
SVRFFC
GAC141-303-151930-
/O.NEW.KFFC.SV.W.0249.220715T1848Z-220715T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
248 PM EDT Fri Jul 15 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Hancock County in east central Georgia...
Washington County in east central Georgia...
* Until 330 PM EDT.
* At 248 PM EDT, a severe thunderstorm was located near Warthen, or 9
miles north of Sandersville, moving east at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sandersville, Davisboro, Tennille, Deepstep, Riddleville, Hamburg
State Park, Downs, Warthen and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3289 8266 3286 8289 3310 8307 3326 8286
3322 8274 3317 8274 3317 8272 3315 8271
3313 8266 3310 8265 3310 8264 3308 8264
3306 8261 3305 8262 3301 8256
TIME...MOT...LOC 1848Z 289DEG 5KT 3311 8286
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
208
WWUS52 KFFC 151918
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
318 PM EDT Fri Jul 15 2022
GAC141-303-151926-
/O.CAN.KFFC.SV.W.0249.000000T0000Z-220715T1930Z/
Hancock GA-Washington GA-
318 PM EDT Fri Jul 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK AND
WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3289 8266 3286 8289 3310 8307 3326 8286
3322 8274 3317 8274 3317 8272 3315 8271
3313 8266 3310 8265 3310 8264 3308 8264
3306 8261 3305 8262 3301 8256
TIME...MOT...LOC 1914Z 289DEG 5KT 3310 8282
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:40 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 15, 1:40 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 140 PM EDT Fri Jul 15 2022 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 1158 AM EDT Fri Jul 15 2022/ UPDATE... No major changes made the forecast this morning. With a front boundary bisecting the FA sufficient moisture will continue to be locked in across the southern portions of the CWA with drier air congregated across north GA. This will result in isolated to scattered showers and thunderstorms this afternoon primarily along and south of I-20. There is a non-zero chance that a cell could become strong to severe, but the general coverage will be less than we saw yesterday. PREV DISCUSSION... /Issued 450 AM EDT Fri Jul 15 2022/ SHORT TERM /Today through Saturday/... Short term models continue in good agreement. An upper level trough remains across the east coast, and has pushed the stationary surface front along southern portions of the forecast area. Models develop a cut off low across Georgia-Florida state line by this evening and will act as a focus for convective development. Most convection will remain over central Georgia. PWATs will drop to 1-1.5 inches, however there will be enough instability for scattered afternoon thunderstorms to develop both today and tomorrow. Expect convection will be more prevalent across central Georgia both today and tomorrow. Will continue to lean closer to ECS temperatures through the period based upon performance of the past few days. Atwell LONG TERM /Saturday Night through Thursday/... The extended forecast does not change much day to day. We stay in a fairly moist environment with several weak waves and frontal boundaries moving through the area. This will keep precip chances in the forecast through day 7 for north and central GA. The Bermuda ridge that has set up just off the GA coast will stay fairly stationary through the beginning of next week which will keep a few weak waves and moisture moving through the region. This ridge also does not allow the old frontal boundary laying across S GA now to move much through Tues morning keeping a moisture plume across S GA. Finally, a trough begins to move into our area from the midwest Tuesday which will provide ample moisture from the north creating a catalyst for increased chances of showers and thunderstorms Tue through Thu. Temperatures expected to stay in the upper 80s to lower 90s through the period. 01 AVIATION... 12Z Update... VFR conditions will persist through the period at most TAF sites. Brief IFR in patchy fog at MCN will improve by 14Z. Isolated convection possible at CSG/MCN between 18-00Z. West winds will shift to NW and then NE by 14Z. Winds will remain light at 5 kts or less as winds continue to shift around to the SE by 02-04Z. //ATL Confidence...12Z Update... High all elements. Atwell && .AVIATION... 18Z Update... VFR conditions expected through the period at most TAF sites. MCN/CSG could see MVFR/IFR in patchy fog tomorrow early morning with improvements expected by 15Z tomorrow. TSRA will likely only impact CSG/MCN between 20-00Z. There is an outside chance that the ATL metro sites could see some very isolated convection, but confidence remains too low to include it in this forecast. NE winds will remain light at 5 kts or less through 06Z and then shift to the south at 5 kts or less. //ATL Confidence...18Z Update... Medium on TSRA and low CIG development and timing. High on all other elements 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 69 89 70 / 10 10 30 20 Atlanta 91 70 89 71 / 10 5 30 20 Blairsville 86 64 85 65 / 10 5 30 20 Cartersville 92 69 91 71 / 5 5 20 20 Columbus 89 71 89 71 / 30 10 30 20 Gainesville 90 69 88 70 / 10 10 30 20 Macon 88 69 89 70 / 40 10 30 20 Rome 94 69 93 71 / 5 5 20 10 Peachtree City 91 69 89 69 / 5 5 20 20 Vidalia 85 70 86 71 / 70 20 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM....01 AVIATION...28
Hazardous weather outlook, Jul 15, 11:44 AM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1144 AM EDT Fri Jul 15 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1144 AM EDT Fri Jul 15 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible through this afternoon and into tonight primarily along and south of I-20. Some storms could become strong to isolated severe with strong to damaging wind gusts, frequent lightning, and heavy rainfall as the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms will be possible each afternoon and evening across much of the forecast area this week. Isolated storms could become strong, capable of producing gusty winds and frequent lightning. Heavy rainfall associated with these storms could also lead to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 15, 8:54 AM EDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
854 AM EDT Fri Jul 15 2022
GAZ080-091>093-151400-
Macon GA-Schley GA-Taylor GA-Marion GA-
854 AM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of southwestern Macon,
northeastern Marion, Schley and southwestern Taylor Counties through
1000 AM EDT...
At 853 AM EDT, a strong thunderstorm was near Murrays Crossroads, or
7 miles northwest of Ellaville. This storm was nearly stationary.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Buena Vista, Ellaville, Putnam, Brantley, Murrays Crossroads, La
Crosse, Charing, Oakland, Mauk, Tazewell, Doyle, Bumphead, Walls
Crossing and Fountainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3216 8436 3239 8460 3249 8453 3255 8437
3226 8414 3223 8415 3223 8418 3216 8418
TIME...MOT...LOC 1253Z 137DEG 4KT 3234 8437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Jul 15, 1:28 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
128 PM EDT Fri Jul 15 2022
GAZ072-073-084-151800-
Wilkinson GA-Baldwin GA-Jones GA-
128 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of southern Baldwin,
northwestern Wilkinson and east central Jones Counties through 200 PM
EDT...
At 127 PM EDT, a strong thunderstorm was over Pancras, or near
Milledgeville. This storm was nearly stationary.
HAZARD...Winds 40 to 50 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milledgeville, Gordon, Ivey, Midway-Hardwick, Coopers, Hardwick,
Browns Crossing, Allenwood, Pancras and Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3298 8306 3287 8319 3284 8337 3290 8341
3306 8340 3310 8319
TIME...MOT...LOC 1727Z 341DEG 2KT 3300 8327
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 15, 2:47 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT Fri Jul 15 2022
GAZ061-074-151915-
Washington GA-Hancock GA-
247 PM EDT Fri Jul 15 2022
...A strong thunderstorm will impact portions of southeastern Hancock
and northwestern Washington Counties through 315 PM EDT...
At 244 PM EDT, a strong thunderstorm was near Warthen, or 9 miles
north of Sandersville, moving east at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sandersville, Deepstep, Hamburg State Park, Linton and Warthen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3304 8272 3297 8292 3310 8303 3326 8286
3322 8274 3321 8274 3321 8273 3320 8274
3318 8274 3317 8272 3315 8271 3314 8269
TIME...MOT...LOC 1844Z 289DEG 5KT 3311 8287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:00 PM EDT | Special Weather Statement | FFC | Taylor | 30 min |
| Jul 15, 8:54 AM EDT | Special Weather Statement | FFC | Marion, Schley | 66 min |
| Jul 15, 1:28 PM EDT | Special Weather Statement | FFC | Baldwin | 32 min |
| Jul 15, 2:47 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Jul 15, 3:35 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Jul 15, 3:41 PM EDT | Special Weather Statement | FFC | Twiggs | 34 min |
| Jul 15, 3:55 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Jul 15, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 31 min |
| Jul 15, 4:33 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Jul 15, 5:10 PM EDT | Special Weather Statement | FFC | Johnson | 35 min |
| Jul 15, 5:33 PM EDT | Special Weather Statement | FFC | Chattahoochee | 27 min |
| Jul 15, 5:46 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Jul 15, 6:12 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.